Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 2, 2004, 7:15 PM CST for Starr County, Zapata County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2004, 7:15 PM CST (01:15 UTC)
- Expired
- Apr 2, 2004, 8:00 PM CST
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 177 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
215 WUUS54 KBRO 030115 SVRBRO TXC427-505-030200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 PM CST FRI APR 2 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS * UNTIL 800 PM CST * AT 715 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF GUERRA...OR 14 MILES NORTHWEST OF EL SAUZ...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EL SAUZ BY 747 PM CST. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2680 9899 2675 9914 2644 9907 2668 9866 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 5:20 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 2, 5:20 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 520 PM CST FRI APR 2 2004 .DISCUSSION...HAVE UPDATED ZONES/GRIDS TO REFLECT CURRENT TRENDS ON RADAR AND LAPS SURFACE ANALYSIS. STRONG THUNDERSTORMS DEVELOPING NORTHWEST OF THE CWA LATE THIS AFTERNOON WITH UNSTABLE SURFACE CONDITIONS ACROSS THE WESTERN AND CENTRAL PORTIONS OF DEEP SOUTH TX. RUC 500MB HEIGHT/VORTICITY ANALYSIS INDICATES SHORTWAVE TROUGH SOUTH OF THE BIG BEND WITH CONVECTION APPEARING TO BACK BUILD OVER THE WESTERN RIO GRANDE PLAINS. WITH SEVERE THUNDERSTORM WATCH TO THE NORTHWEST AND EARLIER HAIL EVENT OVER KENEDY COUNTY, HAVE INCLUDED POSSIBILITY OF SEVERE THUNDERSTORMS. IN ADDITION...SPC IS CURRENTLY MONITORING DEEP SOUTH TX FOR SEVERE WEATHER WATCH. && .PREVIOUS DISCUSSION...A S/WV TROUGH WITH ASSOCIATED PVA HAS MOVED NORTH OF DEEP SOUTH TEXAS THIS AFTERNOON CAUSING SOME SCATTERED SHOWERS OR THUNDERSTORMS. THIS TROUGH WILL MOVE EAST OF DEEP SOUTH TEXAS BY THIS EVENING DECREASING THE CHANCES FOR SHOWERS OR THUNDERSTORMS. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR FOR THE NEXT FEW DAYS. WINDS WILL BE LIGHT TO MODERATE OUT OF THE EAST TO SOUTHEAST. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && .POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 80 66 78 66/ 50 00 00 10 10 BROWNSVILLE 68 83 65 80 65/ 50 00 00 10 10 HARLINGEN 67 84 63 82 64/ 50 00 00 10 10 MCALLEN 66 86 63 84 63/ 50 00 00 10 10 RIO GRANDE CITY 64 86 61 84 62/ 50 00 00 10 10 SOUTH PADRE ISLAND 69 78 67 77 67/ 50 00 00 10 10 && SYNOPTIC/GRIDS...61 MARINE/AVIATION...58 MESO...VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 2, 10:00 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1000 AM CST FRI APR 2 2004 TXZ248>257-031200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1000 AM CST FRI APR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. UPPER INSTABILITY NEAR WEST TEXAS...COUPLED WITH HIGHER LOW LEVEL WINDS AND MOISTURE...WILL INCREASE THUNDERSTORM POTENTIAL TODAY. AFTERNOON STORMS WILL SPREAD EAST AND SOUTH FROM WEST TEXAS TOWARD DEEP SOUTH TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT...WITH THE MAIN HAZARD BEING HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NORTH ON SATURDAY... ACTING AS A FOCUS FOR ISOLATED THUNDERSTORMS TO CONTINUE INTO THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Apr 2, 2:20 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 220 PM CST FRI APR 2 2004 TXZ250-251-022130- BROOKS-KENEDY- 220 PM CST FRI APR 2 2004 ...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS AREAS OF DEEP SOUTH TEXAS... THUNDERSTORMS CONTINUE TO MOVE TO THE NORTHEAST AROUND 25 MPH ACROSS BROOKS AND KENEDY COUNTIES OF DEEP SOUTH TEXAS. DURING THE NEXT COUPLE HOURS THESE THUNDERSTORMS WILL AFFECT THE COMMUNITIES OF FALFURRIAS...SARITA AND ENCINO. RESIDENTS IN THE PATH OF THESE STORMS SHOULD BE PREPARED FOR BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND WINDS GUSTING TO 40 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS WEATHER SITUATION.
Local storm report, Apr 2, 3:01 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
301 PM CST FRI APR 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 10 S FALFURRIAS 27.08N 98.14W
04/02/2004 0.50 INCH BROOKS TX PUBLIC
PEA TO MARBLE SIZED HAIL
&&
KMVLocal storm report, Apr 2, 3:15 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 PM CST FRI APR 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 10 SW SARITA 27.11N 97.92W
04/02/2004 1.25 INCH KENEDY TX PUBLIC
&&
KMVThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:16 PM CST | Flash Flood Warning | BRO | Zapata | 3 hr |
| Apr 2, 6:29 PM CST | Tornado Warning | BRO | Zapata | 46 min |
| Apr 2, 8:00 PM CST | Severe Thunderstorm Warning | BRO | Starr, Zapata | 60 min |
| Apr 2, 8:47 PM CST | Tornado Warning | BRO | Starr | 43 min |
| Apr 2, 9:34 PM CST | Tornado Warning | BRO | Starr | 11 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.